Posted by Molybdenum on May 28, 2008, at 21:38:12
In reply to Re: how fast can i increase effexor? Help!!!!!!!! » Molybdenum, posted by shadowmon on May 28, 2008, at 20:46:48
> The funny thing though, I was never on both at the same time, Just a quick flip from one to the other. I am thinking that maybe there was some leftover paxil ad effects running around in my system. I wish I could take both without that serotonin syndrome but I don't want to take that risky of a chance.
Well without researching the washout period, etc of Paxil, I'm sure there was still "some" Paxil floating around in your body during that week. So maybe that means you could get back to that state by combining a relatively small dose of the old AD with the 150mg of Efexor. You've probably got some Paxil left, so no cost for the experiment either.
As far as Serotonin Syndrome is concerned, it's supposed to be fairly rare in non-overdose scenarios. That's what Wiki says. http://en.wikipedia.org/wiki/Serotonin_syndrome If you're interested, that website I mentioned in my last post is ALL ABOUT SS. It seems to be more of a concern with people taking an old MAOI + an SSRI or two. That's what I've read. FYI, I am currently on 600mg Efexor (venlafaxine) + 225mg Remeron (mirtazapine) + 150mg Moclobemide (a sub-type of the MAOI) and if I don't have serotonin syndrome, then it sure can't bee TOO easy to get ;)
There's varying degrees of SS too. You don't just feel OK on one dose & then with an incremental increase, drop dead.
If you don't feel like doing it alone, I'd still recommend discussing it with your doc. You might get the effect you want from just a "very small" amount of Paxil added in. Just seems like you may have stumbled upon a set of conditions that your brain really liked. If it was me, I wouldn't want to throw away the chance to feel that good again without at least some experimentation to replicate it - IMHO.
Take Care & let us know how you go :)